Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Finite element analysis of a scattering problem
HTML articles powered by AMS MathViewer

by A. K. Aziz and R. Bruce Kellogg PDF
Math. Comp. 37 (1981), 261-272 Request permission

Abstract:

A finite element method for the solution of a scattering problem for the reduced wave equation is formulated and analyzed. The method involves a reformulation of the problem on a bounded domain with a nonlocal boundary condition. The space of trial functions includes piecewise polynomial functions and functions arising from spherical harmonics.
References
    M. Abramowitz & I. A. Stegun, Handbook of Mathematical Functions, U. S. Government Printing Office, Washington, D. C., 1965.
  • M. S. Agranovič, Elliptic singular integro-differential operators, Uspehi Mat. Nauk 20 (1965), no. 5 (125), 3–120 (Russian). MR 0198017
  • A. K. Aziz (ed.), The mathematical foundations of the finite element method with applications to partial differential equations, Academic Press, New York-London, 1972. MR 0347104
  • P. W. Barber, "Resonance electromagnetic absorption by non spherical dielectric objects," IEEE Trans. Microwave Theory. Tech, 1977, pp. 373-381.
  • Jöran Bergh and Jörgen Löfström, Interpolation spaces. An introduction, Grundlehren der Mathematischen Wissenschaften, No. 223, Springer-Verlag, Berlin-New York, 1976. MR 0482275
  • Peter Bettess "Infinite elements," Internat. J. Numer. Methods Engrg., v. 11, 1977, pp. 53-64. F. Brezzi & C. Johnson, On the Coupling of Boundary Coupling and the Finite Element Method, Dept. of Computer Science, Chalmers University of Technology, Report 77.15R, 1977.
  • P. Grisvard, Caractérisation de quelques espaces d’interpolation, Arch. Rational Mech. Anal. 25 (1967), 40–63 (French). MR 213864, DOI 10.1007/BF00281421
  • B. G. Guru & K. N. Chen, "Experimental and theoretical studies on electromagnetic fields induced inside finite biological bodies," IEEE Trans. Microwave Theory Tech., v. 24, 1976, pp. 433-440. S. P. Marin, A Finite Element Method for Problems Involving the Helmholtz Equation in 2-Dimensional Exterior Regions, Doctoral Thesis, Carnegie-Mellon University, 1978. C. Müller, Foundations of the Mathematical Theory of Electromagnetic Waves, Springer-Verlag, New York, 1969.
  • C. Müller and H. Kersten, Zwei Klassen vollständiger Funktionensysteme zur Behandlung der Randwertaufgaben der Schwingungsgleichung $\Delta U+k^{2}U=0$, Math. Methods Appl. Sci. 2 (1980), no. 1, 48–67 (German, with English summary). MR 561378, DOI 10.1002/mma.1670020106
  • James M. Ortega, Numerical analysis. A second course, Computer Science and Applied Mathematics, Academic Press, New York-London, 1972. MR 0403154
  • Alfred H. Schatz, An observation concerning Ritz-Galerkin methods with indefinite bilinear forms, Math. Comp. 28 (1974), 959–962. MR 373326, DOI 10.1090/S0025-5718-1974-0373326-0
  • G. W. Stewart, Introduction to matrix computations, Computer Science and Applied Mathematics, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1973. MR 0458818
  • J. A. Stratton, Electromagnetic Theory, McGraw-Hill, New York, 1941. K. Yosida, Functional Analysis, Grundlehren der Math. Wissenschaften, vol. 123, Springer-Verlag, Berlin and New York, 1975.
  • O. C. Zienkiewicz, D. W. Kelly, and P. Bettess, The coupling of the finite element method and boundary solution procedures, Internat. J. Numer. Methods Engrg. 11 (1977), no. 2, 355–375. MR 451784, DOI 10.1002/nme.1620110210
  • A. K. Aziz, M. R. Dorr & R. B. Kellogg, A New Approximation Method for the Helmholtz Equation in an Exterior Domain, Technical Report, UMBC, 1981.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65N30, 35J05
  • Retrieve articles in all journals with MSC: 65N30, 35J05
Additional Information
  • © Copyright 1981 American Mathematical Society
  • Journal: Math. Comp. 37 (1981), 261-272
  • MSC: Primary 65N30; Secondary 35J05
  • DOI: https://doi.org/10.1090/S0025-5718-1981-0628694-2
  • MathSciNet review: 628694